Top
10
Doctor insights on: Chemotherapy Induced Vomiting

Share
1

1
Is the sancuso transdermal patch for chemotherapy induced nausea and vomiting really any better than pill medications or is it about equal in effect?

Is the sancuso transdermal patch for chemotherapy induced nausea and vomiting really any better than pill medications or is it about equal in effect?

"non-inferior": Sancuso = granisetron in a transdermal patch. A study compared the granisetron patch with granisetron pills. Statistically speaking, there was "non-inferiority;" in other words, one was as effective as the other. The advantage is in the convenience of the patch compared with taking a pill several times a day. (study was by Boccia RV et al, published in Support Care Cancer. 2011;19(10):1609.) ...Read more

Dr. Oscar Novick
2,118 doctors shared insights

Vomiting (Definition)

Nausea is the sensation of having an urge to vomit. Vomiting is forcing the contents of the stomach up through the esophagus and ...Read more


2

2
Anyone know what is a natural and effective remedy for chemotherapy induced thrush?

Anyone know what is a natural and effective remedy for chemotherapy induced thrush?

Topicals: Oral thrush is a fungal infection of the oral membranes, and usually occurs in people whose immune status are reduced. This can occur in people on antibiotics, in diabetics or immunosuppressed due to other illnesses or cancer. Certain other medications can increase the risk as well. Treatments range from 7 - 10 days with topical antifungal agents or diflucan (fluconazole). See your heme-oncologist. ...Read more

See 1 more doctor answer
3

3
The symptoms of chemotherapy induced peripheral neuropathy are expected to be?

The symptoms of chemotherapy induced peripheral neuropathy are expected to be?

Peripheral neuropath: Most commonly presented as numbness/decreased sensation and tingling on your fingers and toes (stocking-glove pattern) . When it is worse it can then be presented as pain / discomfort on your hands and feet. ( painful neuropathy). Sometimes, particular chemotherapy like oxaliplatin also can give you cold induced pain. Chemo induced neuropathy - usually is accumulative. ...Read more

See 1 more doctor answer
4

4
How can I fight chemotherapy induced nausea during breast cancer treatment?

How can I fight chemotherapy induced nausea during breast cancer treatment?

Medication: Begin with basic nausea medicines such as Compazine or phenergan, (promethazine) if not improved then more expensive medications such as Zofran or others. It also helps if patients avoid smells or foods that seem to trigger the symptom. Sometimes even perfumes and non food smells may be an issue and you can avoid them if suspected. Foods like crackers, 7-up, ginger ale or ginger root can help. ...Read more

See 2 more doctor answers
5

5
How much vomiting can you expect during chemotherapy?

How much vomiting can you expect during chemotherapy?

Depends: Some chemotherapy drugs cause more nausea than others. There are many good drugs today that can decrease the amount of nausea and work for days at a time. Besides the medicines to decrease nausea, other things that help are small frequent high protein meals instead of large meals. ...Read more

See 1 more doctor answer
6

6
Why do I vomit blood after chemotherapy?

Why do I vomit blood after chemotherapy?

YOU SHOULD NOT!: You need to talk to your oncologist right away and work this out. Vomiting blood can be quite serious and the medical team needs to know about this immediately. ...Read more

See 1 more doctor answer
7

7
What causes the nausea and vomiting during chemotherapy?

What causes the nausea and vomiting during chemotherapy?

Multiple: Esophageal and gastric(stomach) irritation and slough of sensitive surfaces . The drugs are effective but can be harsh to other systems. ...Read more

See 1 more doctor answer
8

8
How often do are you supposed to vomit during chemotherapy?

How often do are you supposed to vomit during chemotherapy?

How about never?: You are not 'supposed' to vomit. Not all chemo drugs will cause vomiting and there are many agents used nowadays to prevent that side effect. Sadly, some people will still have nausea and even vomit but you should not assume that is the rule. Word of advise: if you are 'sure' you will vomit with chemo, there is very little your doc can do to prevent it. Very powerful the mind is.... ...Read more

9

9
Its 3 months after chemotherapy, but still I am facing vomitings once in a week. Also there is swere pain on my lower right stomatch after vomiting?

Its 3 months after chemotherapy, but still  I am facing vomitings once in a week.
Also there is swere pain on my lower right  stomatch after vomiting?

Ask oncologist: Your cancer doctor should be able to evaluate the cause for this. It is doubtful that it due to chemotx this far removed from treatment. Sounds like something else may be going on. Your oncologist will probably be able to figure this out quickly, . ...Read more

See 1 more doctor answer
10

10
Why does chemotherapy cause nausea and vomiting?

Why does chemotherapy cause nausea and vomiting?

It's a toxin: The brain has an area that triggers nausea and vomiting if something toxic gets in the body. This is what prevented early humans from dying after eating poisonous berries! chemotherapy triggers the same area of the brain, and the body tries to protect itself by vomiting. New anti-nausea drugs are so effective because they target the "vomit center" in the brain. ...Read more

See 1 more doctor answer
Dr. Devon Webster
945 doctors shared insights

Chemotherapy (Definition)

The term chemotherapy typically is used to describe using chemicals to treat ...Read more